Hail, Houston
- When
- January 30, 6:10 PM EST to 6:15 PM EST
- Where
- Houston County, Dothan
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.233, -85.367
Penny to quarter size hail covered the ground seven blocks north of Dothan High School.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 30, 3:50 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EST MON JAN 30 2006
.SHORT TERM...
(TONIGHT THROUGH THURSDAY) ISOLATED THUNDERSTORMS ARE MOVING QUICKLY
EASTWARD ACROSS OUR SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA ZONES
THIS AFTERNOON. SO FAR THEY HAVE NOT BEEN THAT STRONG...PERHAPS
BECAUSE OF LIMITED CAPE. THE 17 UTC KVPS SOUNDING STILL
SHOWED A FAIRLY STABLE BOUNDARY LAYER...BUT LAPSE RATES
WERE IMPRESSIVE FROM 900 TO 750 MB AND THERE WAS VERY
STRONG VERTICAL WIND SHEAR IN THE 0-6 KM LAYER. THERE IS STILL A
CHANCE FOR A FEW SEVERE STORMS UNTIL EARLY THIS EVENING WHEN THE
COLD FRONT MOVES THROUGH. FAIR AND COOLER WEATHER IS EXPECTED
THROUGH EARLY THURSDAY. LATER ON THURSDAY THE NEXT SYSTEM WILL
APPROACH FROM THE WEST...BUT THERE IS A LOT OF UNCERTAINTY BECAUSE
THE TROUGH IS STILL OUT IN THE PACIFIC. WE FOLLOWED THE GFS CLOSELY
THIS PERIOD.
&&
.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW ADVISORY CRITERIA...EVEN BEHIND
THE COLD FRONT TONIGHT.
&&
.FIRE WEATHER...
LOW RELATIVE HUMIDITY WILL REQUIRE A RED FLAG WARNING FOR TUESDAY
AFTERNOON FOR OUR FLORIDA ZONES.
&&
.AVIATION...
VFR CONDITIONS AND GUSTY WINDS ARE EXPECTED LATER TONIGHT AFTER THE
FRONTAL PASSAGE. UNTIL THEN THERE WILL BE ISOLATED AREAS OF MVFR
CEILINGS AND VSBY ASSOCIATED WITH THE SHOWERS MOVING EAST ACROSS OUR
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 43 66 32 66 / 30 0 0 0
PANAMA CITY 46 63 39 66 / 20 0 0 0
DOTHAN 40 63 36 65 / 20 0 0 0
ALBANY 41 63 34 64 / 30 0 0 0
VALDOSTA 44 64 34 66 / 30 0 0 0
CROSS CITY 47 66 32 68 / 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...AND WASHINGTON.
&&
FOURNIERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1111 AM EST MON JAN 30 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-312300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1111 AM EST MON JAN 30 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ESPECIALLY IN AREAS WHERE THERE ARE LONG BREAKS IN THE CLOUDS AND MORE WARMING OCCURS. THE MAIN THREAT WILL BE LARGE HAIL. ...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... AFTER A COUPLE OF DRY DAYS ON TUESDAY AND WEDNESDAY...UNSETTLED CONDITIONS ARE EXPECTED TO RETURN TO THE AREA BY LATE IN THE WEEK AND INTO NEXT WEEKEND. ALTHOUGH IT IS VERY EARLY TO SPECULATE ON THE PROSPECTS AND TIMING FOR SEVERE WEATHER...SOME POTENTIAL FOR STRONG TO SEVERE STORMS DOES APPEAR TO EXIST AT THIS TIME...AS THE UPPER LEVEL PATTERN BECOMES MORE AMPLIFIED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS MAY BE ACTIVATED THIS AFTERNOON. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER/GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 133 PM EST MON JAN 30 2006 ALZ065>069-FLZ007>013-GAZ120>131-142>146-155>157-310100- BAKER GA-BAY FL-BEN HILL GA-CALHOUN GA-CALHOUN FL-CLAY GA- COASTAL WALTON FL-COFFEE AL-COLQUITT GA-DALE AL-DECATUR GA- DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOLMES FL- HOUSTON AL-INLAND WALTON FL-IRWIN GA-JACKSON FL-LEE GA-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-TIFT GA- TURNER GA-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...ASHBURN... BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...CALLAWAY... CAMILLA...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT...DALEVILLE... DAWSON...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN... ELBA...ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER... GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA...MORGAN... MOULTRIE...NEWTON...OCILLA...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PUTNEY...SANTA ROSA BEACH...SYLVESTER... TIFTON AND VERNON 133 PM EST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE EASTERN FLORIDA PANHANDLE...EFFECTIVE UNTIL 800 PM EST THIS EVENING (700 PM CST THIS EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. FOURNIER
SPECIAL WEATHER STATEMENT...CORRECTED COUNTY LIST FOR GEORGIA AND FLORIDA NATIONAL WEATHER SERVICE TALLAHASSEE FL 154 PM EST MON JAN 30 2006 ALZ065>069-FLZ007>013-GAZ120>131-142>146-155>157-310100- BAKER GA-BAY FL-BEN HILL GA-CALHOUN GA-CALHOUN FL-CLAY GA- COASTAL WALTON FL-COFFEE AL-COLQUITT GA-DALE AL-DECATUR GA- DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOLMES FL- HOUSTON AL-INLAND WALTON FL-IRWIN GA-JACKSON FL-LEE GA-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-TIFT GA- TURNER GA-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...ASHBURN... BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...CALLAWAY... CAMILLA...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT...DALEVILLE... DAWSON...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN... ELBA...ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER... GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA...MORGAN... MOULTRIE...NEWTON...OCILLA...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PUTNEY...SANTA ROSA BEACH...SYLVESTER... TIFTON AND VERNON 154 PM EST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 800 PM EST MONDAY EVENING (700 PM CST MONDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...AND CALHOUN. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...TURNER...TIFT...BEN HILL...IRWIN. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 PM EST MON JAN 30 2006 ALZ065>069-302115- COFFEE-DALE-GENEVA-HENRY-HOUSTON- 350 PM EST MON JAN 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA... HENRY AND HOUSTON COUNTIES... AT 244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF ABBEVILLE TO 16 MILES WEST OF GENEVA...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... GENEVA BY 305 PM CST. PINCKARD BY 310 PM CST. HEADLAND BY 315 PM CST. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 PM EST MON JAN 30 2006 GAZ142>145-302245- BAKER-EARLY-MILLER-MITCHELL- 447 PM EST MON JAN 30 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...EARLY... MILLER AND MITCHELL COUNTIES... AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS EARLY...MILLER...BAKER AND MITCHELL COUNTIES OF SOUTHWEST GEORGIA WITHIN THE HOUR. SMALL HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 22-BARRY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny to quarter size hail covered the ground seven blocks north of Dothan High School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492532.